It is common to have such side effects with Zyprexa.
Neurological symptoms which Frequent are abnormal dreams, amnesia, delusions, emotional lability, euphoria, manic reaction, paresthesia, and schizophrenic reaction; Infrequently akinesia, alcohol misuse, antisocial reaction, ataxia, CNS stimulation, cogwheel rigidity, delirium, dementia, depersonalization, dysarthria, facial paralysis, hypesthesia, hypokinesia, hypotonia, incoordination, libido decreased, libido increased, obsessive compulsive symptoms, phobias, somatization, stimulant misuse, stupor, stuttering, tardive dyskinesia, vertigo, and withdrawal syndrome; and Rarely circumoral paresthesia, coma, encephalopathy, neuralgia, neuropathy, nystagmus, paralysis, subarachnoid hemorrhage, and tobacco misuse.can happen consult your neurosurgeon to reduce or increase the dosage of zyprexa ,never do it on your own.
wife has parkinson from zyprexa. Help any advice?
How are you?
Zyprexa normally does not cause hallucinations although it can cause disorientation and insomnia.
Withdrawal from Zyprexa however can cause hallucinations. I would suggest you to discuss this with your treating doctor.
Zyprexa cannot cause Parkinsons' but it can cause tardive dyskinesia a neurological disorder clinically similar but created by use of antipsychotics or other medications. She needs to remain on an antipsychotic but if a person has tardive dyskinesia as I do then their psychiatrist would normally change them to Clozaril. As well there are new antipsychotics in development such as the glutamate antagonists that can't cause it. I am on glycine as a Phase II study antipsychotic that has promoted a full recovery. And there is treatment for tardive dyskinesia as well. So far I'm finding Zofran to be a good option but there are many others. Either way have her psychiatrist refer her to a movement disorders specialist. They can diagnose the tardive dyskinesia if that's what's going on or if not what else it is and made reccomendations for treatment.